# SDR CA151103005

- Difficulty date: October 26, 2015
- Submitted: April 22, 2016
- Operation: General aviation
- Make and model: Bell 212
- Aircraft time: 27,415 hours
- Engine: Pwa PT6T3
- System (JASC): 2550 · Cargo Compartments
- Part: Cargo Hook
- Condition: Failed
- Stage of operation: CR
- How discovered: O
- Nature of condition: D
- Precautionary procedure: O

## Discrepancy

(CAN) INADVERTENT RELEASE OF A LOAD DURING LONGLINE OPERATION.  SUSPECT THAT THE SWIVEL USED DID NOT OPERATE CORRECTLY AND IN TURN ALLOWED THE LONGLINE TO TWIST AND GAIN ENERGY. SUSPENSION ASSY IS PROTECTED WITH RUBBER ON THE OUTSIDE SURFACE WHERE IT IS DESIGNED TO MAKE CONTACT WITH THE AIRFRAME.  THIS AIRFRAME AREA ALSO HAS A RUBBER SURFACE PROTECTING IT.  WHEN HAULING A LOAD WITH FWD AIRSPEED THESE TO MATING SURFACES MAKE CONTACT AND PREVENT THE HOOKS SWIVEL DESIGN TO TURN AND COMPENSATE FOR "SPINNING" LOADS.  WE SUSPECT THAT THE SWIVEL WE USED WAS NOT FUNCTIONING CORRECTLY AND IN TURN TRANSFERRED THAT ENERGY INTO THE LONGLINE UNTIL WHICH TIME THE LINE WAS SO TWISTED THAT THE HOOK RECEIVED AN IMMENSE AMOUNT OF SPINNING LOAD THAT IN TURN CAUSED IT TO RELEASE.  WE FEEL THAT THE DESIGN OF THE SUSPENSION ASSY AND AIRFRAME "BUMPER" SHOULD BE REVIEWED TO SEE IF THOSE 2 SURFACES CAN HAVE MORE OF A "FREE" SPINNING CAPABILITY RATHER THAN RUBBER ON RUBBER WHICH DOES NOT ALLOW FOR FREE MOVEMENT.
